MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE XPEDITION; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE XPEDITION; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1074250-33
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Na.
 
Event or Problem Description
It was reported that during preparation of the xience stent delivery catheter (sds) when the protective sheath was removed, the stent came off.There was no other issue.There was no resistance during removal of the protective sheath.The device was discarded.A new sds was used to complete the procedure.There was no patient involvement and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001.A visual inspection was performed on the returned device.The reported stent dislodgement was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation was unable to determine a conclusive cause for the reported stent dislodgement.In this case, it is possible that inadvertent mishandling during protective sheath/stylet removal resulted in the reported stent dislodgement and noted bent and stretched struts; however, this cannot be confirmed.There is no indication of a product quality issue; therefore, no product related corrective action is required.

Brand Name
XIENCE XPEDITION
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8816843
Report Number2024168-2019-10242
Device Sequence Number343351
Product Code NIQ
UDI-Device Identifier08717648162176
UDI-Public08717648162176
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2020
Device Catalogue Number1074250-33
Device Lot Number7091441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2019
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1